MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MRS CVD FEM ST W/O BODY 11X127; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH MRS CVD FEM ST W/O BODY 11X127; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 64853811
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Injury (2348); Osteolysis (2377)
Date of Event 07/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.When completed, the evaluation summary will be submitted in a supplemental report.
 
Event or Problem Description
It was reported that patient's right knee was revised due to a broken stem (break was at taper junction plus 2 cm).No trauma was reported but the patient is a very active farmer.Patient was revised by resecting the femur further up and placing a gmrs 160mm stem.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding crack fracture involving a mrs stem was reported.Crack fracture was confirmed as a result of a material analysis.Osteolysis was confirmed on review of the provided medical records by a clinical physician.Although osteolysis is confirmed, it is noted that this condition was not addressed during the previous revision event which was reported separately and therefore, the stem is being reported for fracture and no other reports are being generated for this specific event.Method & results: device evaluation and results: a visual inspection was performed by a material analysis engineer which noted; the stem had fractured approximately 2.5 inches from the proximal tip of the stem.The distal end of the stem was not returned.Damage was observed on the stem consistent with the implantation and explantation process.Post-fracture abrasion was observed on the fracture surface, obscuring regions of the fracture surface.A material analysis concluded; the device fractured in fatigue with the final fracture occurring in overload.Medical records received and evaluation: a review of the medical records by a clinical consultant noted; osteolysis as caused by tibial device loosening requiring revision in 2017 with tibial device only exchange also adversely affected distal femoral fixation with osteolysis and loss of bone support around the most distal femoral stem section.The femoral problem was not addressed during this revision surgery and thus the femoral overload condition could persist and contribute to a fatigue fracture of the distal femoral stem section 1-year later exactly at the level of peak overload requiring another revision of now the femoral gmrs side.Device history review: review indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: review indicated there have been no other similar events for the reported lot.Conclusion: a medical review concluded osteolysis and an overload condition could have contributed to a fatigue fracture of the distal femoral stem.The exact cause of the event could not be determined.If additional information become available, this investigation will be reopened.

Brand Name
MRS CVD FEM ST W/O BODY 11X127
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7808995
Report Number0002249697-2018-02661
Device Sequence Number19216141
Product Code KRO
UDI-Device Identifier07613327049787
UDI-Public07613327049787
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K040749
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2013
Device Catalogue Number64853811
Device Lot NumberTEC661
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2018
Initial Date Received by Manufacturer 07/27/2018
Supplement Date Received by Manufacturer11/22/2018
Initial Report FDA Received Date08/23/2018
Supplement Report FDA Received Date12/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age83 YR